This calculator is for general information and education. It is not medical advice and does not replace the judgment of a doctor, nurse or pharmacist who knows the full clinical picture.
The GRACE score comes from the Global Registry of Acute Coronary Events, an international registry of tens of thousands of patients admitted with a heart attack or unstable angina. The in-hospital model published by Granger and colleagues in 2003 uses eight findings available on arrival to estimate the risk of dying before discharge. European guidelines use it to decide how quickly a patient with a non-ST-elevation acute coronary syndrome (NSTE-ACS) should have coronary angiography.
The points
| Item | Points |
|---|---|
| Age | 0 (under 30) to 100 (90 or older) |
| Heart rate | 0 (under 50) to 46 (200 or more) |
| Systolic blood pressure | 58 (under 80) down to 0 (200 or more) |
| Creatinine | 1 (under 0.4 mg/dL) to 28 (4 mg/dL or more) |
| Killip class | 0, 20, 39 or 59 |
| Cardiac arrest at admission | 39 |
| ST-segment deviation | 28 |
| Elevated cardiac enzymes | 14 |
Low blood pressure scores more than high blood pressure, because a failing heart cannot keep the pressure up. Age weighs the most: a 75-year-old starts with 75 points before anything else is counted.
Example
A 65-year-old (58 points) with a heart rate of 80 (9), blood pressure of 130 mmHg (34), creatinine of 1.0 mg/dL (7), no heart failure (0) and ST depression on the ECG (28) scores 136: intermediate risk of in-hospital death in NSTE-ACS.
Risk categories
| Low | Intermediate | High | |
|---|---|---|---|
| NSTE-ACS | 108 or less (under 1%) | 109 to 140 (1 to 3%) | over 140 (over 3%) |
| STEMI | 125 or less (under 2%) | 126 to 154 (2 to 5%) | 155 or more (over 5%) |
How it guides care
In NSTE-ACS, a GRACE score above 140 is one of the criteria for an early invasive strategy, with angiography within 24 hours. Patients with very high-risk features, such as shock, refractory pain or life-threatening arrhythmias, go to the catheter lab immediately whatever the score.
Limits
The score was built from registry data and estimates average risk; it does not include ejection fraction, bleeding risk or frailty. A second GRACE model estimates death or heart attack at six months. Use this calculator alongside clinical judgment, and weigh bleeding risk with a tool such as CRUSADE.